MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP427H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device and no non-conformances / manufacturing irregularities related to the malfunction were identified.Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many patients are involved with this event for vcp427h, lot qh2acp: ¿not dissolving¿ sutures with infection at the suture site? please clarify how many suture devices were used during this single procedure on one patient that had ¿not dissolving¿ post-op issue and caused infection? if there is more than one patient involved, please clarify for each patient: procedure date, indication and /or name? please confirm a lot number for ¿not dissolving ¿ sutures.Was it a lot qh2acp? on what tissue and body part was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? when were the ¿not dissolving¿ sutures and infection observed/diagnosed by the doctor? how was the infection diagnosis confirmed? was any prescribed medication given to treat the infection? please specify.Was any surgical intervention required and performed due to the event? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted via 2210968-2021-10423 and 2210968-2021-10425.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2020 and the suture was used.It was reported that the suture was not dissolving as supposed to.This was causing infection at the suture site.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/25/2021.H6 component code: g07002 ¿ conforming device.Additional h3 investigation summary: a sealed box (36ea), an opened box with thirty-two unopened samples and seven unopened samples of product code vcp427h, lot # qh2acp were returned for analysis.The complaint sample was not received for evaluation.Unopened samples were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, and damage (torn, punctured).The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection the sutures were correctly placed on paper folder.Sutures were dispensed without problems and examined along of the strand and no defects, damaged on suture or surface could be observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The device performed without any difficulties noted.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Five sealed boxes (36ea) of product code vcp427h, lot # qe2all were returned for analysis.The complaint sample was not received for evaluation.Unopened samples were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, and damage (torn, punctured).The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection the sutures were correctly placed on paper folder.Sutures were dispensed without problems and examined along of the strand and no defects, damaged on suture or surface could be observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The device performed without any difficulties noted.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A sealed box (36ea), of product code vcp427h, lot # qe2aae were returned for analysis.The complaint sample was not received for evaluation.Unopened samples were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, and damage (torn, punctured).The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection the sutures were correctly placed on paper folder.Sutures were dispensed without problems and examined along of the strand and no defects, damaged on suture or surface could be observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The device performed without any difficulties noted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ UD 27IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11105318
Report Number2210968-2021-10424
Device Sequence Number13664827
Product Code GAM
UDI-Device Identifier10705031053151
UDI-Public10705031053151
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberVCP427H
Device Catalogue NumberVCP427H
Device Lot NumberQH2ACP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/05/2021
03/12/2021
Initial Report FDA Received Date01/03/2021
Supplement Report FDA Received Date01/25/2021
03/16/2021
Patient Sequence Number1